MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a carbomedics top hat valve model s5-019 was intended for an aortic valve replacement (native valve) procedure.As confirmed, the device was tested with the dedicated tester and no fault was identified at that time.During unclamping, it was identified that the valve was stuck when opening, specifically, one leaflet did not open and did not allow flow.As such, the surgeon removed the device and tried to reposition it in the patient, first testing the valve with the dedicated testers.Then, the valve was removed, and a new carbomedics standard aortic valve was put in, which worked at the time of placement.As reported, the functionality of the top hat valve model s5-019 valve was approved, the failure was detected when unpinning and at this time it was realized that the valve leaflets did not open.There was no bad position, it was measured, tested and broken with the device's gauges and rotators correctly.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
MDR Report Key12025763
Report Number1718850-2021-01120
Device Sequence Number4339575
Product Code LWQ
UDI-Device Identifier08022057012890
UDI-Public(01)08022057012890(240)S5-019(17)25320
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model NumberCPHV
Device Catalogue NumberS5-019
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/20/2021
Device Age13 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight55